Alert archive / Mississippi / River Flood Warnings in 2025
River Flood Warning 10, NWS Mobile, AL
NWS Mobile, AL issued this river flood warning at Mar 17, 2025, 10:39 AM CDT for George County, Greene County, Perry County, Mississippi. It took effect at Mar 19, 2025, 12:00 AM CDT. It was in force for 9 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 17, 2025, 10:39 AM CDT (15:39 UTC)
- In effect from
- Mar 19, 2025, 12:00 AM CDT
- Expired
- Mar 19, 2025, 9:27 AM CDT
- In force
- 9 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties George County, MS, Greene County, MS, Perry County, MS
The radar
The Mobile radar (KMOB), 75 km from the middle of the area, began a volume at 15:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Leaf River near McLain (MCLM6). The gauge peaked at 16.05 ft at Mar 19, 2025, 3:00 PM CDT.
- Action stage
- 13 ft
- Minor stage
- 18 ft
- Moderate stage
- 24 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02475000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
994
WGUS44 KMOB 171539
FLWMOB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mobile AL
1039 AM CDT Mon Mar 17 2025
...The National Weather Service in Mobile AL has issued a Flood
Warning for the following river in Mississippi...
Leaf Near Mclain affecting George, Perry and Greene Counties.
For the Leaf River...including Mclain, New Augusta...Minor flooding
is forecast.
Additional information is available at www.weather.gov.
The next statement will be issued when updates occur.
&&
MSC039-041-111-181545-
/O.NEW.KMOB.FL.W.0010.250319T0500Z-250320T2230Z/
/MCLM6.1.ER.250319T0500Z.250319T1800Z.250320T1630Z.NO/
1039 AM CDT Mon Mar 17 2025
...FLOOD WARNING IN EFFECT FROM LATE TUESDAY NIGHT TO THURSDAY
AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Leaf near Mclain.
* WHEN...From late Tuesday night to Thursday afternoon.
* IMPACTS...At 18.0 feet, considerable flooding of agricultural and
lowlands near the river.
At 24.0 feet, some county roads in the area will become flooded.
* ADDITIONAL DETAILS...
- At 10:15 AM CDT Monday the stage was 10.9 feet.
- Forecast...The river is expected to rise above flood stage
early Wednesday morning to a crest of 18.7 feet early
Wednesday afternoon. It will then fall below flood stage late
Thursday morning.
- Flood stage is 18.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3116 8892 3123 8892 3116 8877 3100 8871
3098 8879 3109 8884
$$2 follow-up statements
746
WGUS84 KMOB 181525
FLSMOB
Flood Statement
National Weather Service Mobile AL
1025 AM CDT Tue Mar 18 2025
...The Flood Warning continues for the following river in
Mississippi...
Leaf Near Mclain affecting Greene, George and Perry Counties.
For the Leaf River...including Mclain, New Augusta...Minor flooding
is forecast.
Additional information is available at www.weather.gov.
The next statement will be issued when updates occur.
&&
MSC039-041-111-191530-
/O.EXT.KMOB.FL.W.0010.250320T0600Z-250320T1200Z/
/MCLM6.1.ER.250320T0600Z.250320T0600Z.250320T0600Z.NO/
1025 AM CDT Tue Mar 18 2025
...FLOOD WARNING NOW IN EFFECT FROM LATE WEDNESDAY NIGHT TO THURSDAY
MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Leaf near Mclain.
* WHEN...From late Wednesday night to Thursday morning.
* IMPACTS...At 18.0 feet, considerable flooding of agricultural and
lowlands near the river.
* ADDITIONAL DETAILS...
- At 9:15 AM CDT Tuesday the stage was 14.3 feet.
- Forecast...The river is expected to rise to a crest of 18.0
feet early Thursday morning.
- Flood stage is 18.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3116 8892 3123 8892 3116 8877 3100 8871
3098 8879 3109 8884
$$664
WGUS84 KMOB 191427 RRA
FLSMOB
Flood Statement
National Weather Service Mobile AL
927 AM CDT Wed Mar 19 2025
...The Flood Warning is cancelled for the following river in
Mississippi...
Leaf Near Mclain affecting Perry, George and Greene Counties.
MSC039-041-111-191530-
/O.CAN.KMOB.FL.W.0010.250320T0600Z-250319T1427Z/
/MCLM6.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
927 AM CDT Wed Mar 19 2025
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Leaf Near Mclain.
* ADDITIONAL DETAILS...
- At 8:15 AM CDT Wednesday the stage was 15.9 feet.
- Forecast...The river is expected to rise to a crest of 16.1
feet this evening.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3116 8892 3123 8892 3116 8877 3100 8871
3098 8879 3109 8884
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Mar 17, 4:50 AM CDT, 5 hours 49 minutes earlier.
Area forecast discussion, Mar 17, 4:50 AM CDT, 5 hours 49 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
450 AM CDT Mon Mar 17 2025
...New Discussion...
.DISCUSSION...
Issued at 450 AM CDT Mon Mar 17 2025
Today through Tuesday night...
Surface high pressure continues to gradually work its way into the
forecast area today into tonight, sliding east of the area Tuesday
into Tuesday night. Cold advection continues today with dry weather
prevailing through the period. Afternoon highs make it into the
upper 60's to near 70 degrees today and middle to upper 70's for
Tuesday. Overnight lows tonight will be quite chilly as idealized
radiational cooling sets up with high pressure centered overhead,
clear skies and calm winds. This should allow temperatures to fall
into the upper 30's to lower 40's for most locations. Lows Tuesday
night will likely be warmer as high pressure shifts east and we
return to onshore flow bringing in warmer, moister air. Lows fall
into the upper 40's generally across south-central Alabama and upper
40's to middle 50's elsewhere. A High Risk of rip currents continues
through late this morning, becoming a Moderate risk this afternoon
and Low risk for tonight into Tuesday. MM/25
Wednesday through Sunday...
Upper ridging will be sliding off to the east of our area early on
Wednesday. An upper level low pressure area over the Upper Plains
states Wednesday morning will weaken and move up into the Great
Lakes region by late Thursday, with the associated large upper
trough axis approaching our area from the west on Wednesday. This
upper trough axis will move east across our area Wednesday night
into early Thursday. At the surface, the associated cold front
will be approaching our area by the end of the day Wednesday and
move east across the area Wednesday evening. Forecast remains dry
on Wednesday, but Wednesday evening chances for showers and
thunderstorms will return to the forecast area with the passage of
the front, then gradually end from west to east across the region
late Wednesday night into early Thursday morning. The lack of
quality moisture early in the period and only minimal return in
advance of the front should keep instability levels rather low
so will be looking mainly for scattered to locally numerous
showers expected with the frontal passage, although we can't rule
out an isolated thunderstorm as well. While there will be some
modest shear associated with the frontal system, the low moisture
return should keep CAPE values very low and Low-level Lapse Rates
poor, so no strong to severe storms are expected. Cooler and
drier air advects into the region Thursday into Friday. Coolest
temperatures will come Thursday night, and with the clear skies
and wet ground moisture the radiational cooling could result in
some patchy frost over most of our interior counties Thursday
night. Will monitor for need of Frost Advisory as we have been
warm lately and approaching the new vegetation growth spring
season. Temperatures will be somewhat of a roller coaster mid to
late week. Wednesday highs prior to the frontal passage will be in
the mid 70s to lower 80s, but highs will cool noticably into the
60s Thursday and Friday in the wake of the front. High temps will
be moderating again as we head into the weekend, reaching the mid
and upper 70s again for most locations. As for low temperatures,
Wednesday night mainly in the 40s and 50s, with Thursday night
being the coldest with lows mainly in the mid to upper 30s for
most location (but low to mid 40s close to and along the coast).
Back to the 40s and 50s again for lows Friday night, then mainly
in the 50s most areas Saturday night, but near 60 at the coast.
DS/12
&&
.AVIATION...
(06Z TAFS)
Issued at 1229 AM CDT Mon Mar 17 2025
VFR conditions prevail across the region through tonight. Winds
remain out of the northwest at 5 to 15 knots gusting near the
coast periodically to 20 to 25 knots through daybreak before
relaxing to sustained 5 to 10 knots for the rest of the day. Winds
calm tonight after sunset. MM/25
&&
.MARINE...
Issued at 450 AM CDT Mon Mar 17 2025
Small Craft Advisory conditions persist this morning with seas and
winds relaxing below advisory criteria by mid to late morning. A
light onshore flow develops Tuesday afternoon, becoming light to at
times moderate onshore flow Wednesday. A strong offshore flow will
develop late Wednesday night into Thursday in the wake of a cold
front, likely requiring another Small Craft Advisory for much of the
marine waters. Flow gradually relaxes and turns back to light
onshore flow late week into the weekend. MM/25
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 68 42 76 55 78 48 66 39 / 0 0 0 0 0 40 0 0
Pensacola 68 47 71 59 75 53 65 43 / 0 0 0 0 0 50 0 0
Destin 66 51 66 59 73 55 66 44 / 0 0 0 0 0 60 0 0
Evergreen 66 39 77 46 81 47 62 34 / 0 0 0 0 0 70 0 0
Waynesboro 68 39 77 51 81 43 62 34 / 0 0 0 0 10 30 0 0
Camden 65 39 78 49 80 44 60 35 / 0 0 0 0 10 60 0 0
Crestview 67 38 77 46 78 50 65 35 / 0 0 0 0 0 60 0 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk until noon CDT today for ALZ265-266.
FL...High Rip Current Risk until noon CDT today for FLZ202-204-206.
MS...None.
GM...Small Craft Advisory until 9 AM CDT this morning for GMZ630>636-
650-655.
Small Craft Advisory until noon CDT today for GMZ670-675.
&&
This product is also available on the web at:
www.weather.gov/mobNearby
River Flood Warnings in Mississippi, 2025Every river flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.